Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 6, 2008, 3:19 PM EST for Martin County, Florida. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2008, 3:19 PM EST (20:19 UTC)
- Expired
- Mar 6, 2008, 4:15 PM EST
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Martin County, FL
The radar
The Melbourne radar (KMLB), 120 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 3:44 PM EST | HAIL 1 | 4 S Stuart, FL | TRAINED STORM SPOTTER REPORTED QUARTER SIZE HAIL AT TROPICAL FARMS NEAR INTERSECTION OF I-95 AND SR 76 - KANNER HIGHWAY. |
| Mar 6, 3:55 PM EST | TSTM WND GST 97 | Stuart, FL | AIR TRAFFIC CONTROL TOWER REPORTED WIND GUST TO 97 MPH AT WITHAM FIELD AIRPORT. |
| Mar 6, 3:55 PM EST | HAIL 0.7 | Stuart, FL | AIR TRAFFIC CONTROL TOWER OBSERVED DIME SIZE HAIL AT WITHAM FIELD AIRPORT. |
| Mar 6, 4:00 PM EST | TSTM WND DMG | Stuart, FL | FOUR HANGARS DAMAGED. SEVEN PLANES FLIPPED. ROOF COLLAPSED ON SHERIFFS ANNEX. NO INJURIES REPORTED. |
| Mar 6, 4:10 PM EST | TSTM WND DMG | Stuart, FL | SIGNIFICANT DAMAGE TO STRUCTURES AND AIRCRAFT AT THE STUART AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 062020
SVRMLB
FLC085-062115-
/O.NEW.KMLB.SV.W.0009.080306T2019Z-080306T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
319 PM EST THU MAR 6 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARTIN COUNTY IN FLORIDA.
* UNTIL 415 PM EST
* AT 315 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF JOHNATHAN DICKINSON STATE PARK...OR ABOUT 11 MILES
SOUTHEAST OF INDIANTOWN...AND MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
PALM CITY...HOBE SOUND...JUPITER ISLAND...PORT SALERNO...STUART...
HOBE SOUND BEACH...HOBE SOUND WILDLIFE REFUGE...ROCKY POINT AND
JENSEN BEACH
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 2714 8008 2703 8006 2691 8023 2692 8038
2697 8046 2720 8033 2721 8026 2724 8030
2725 8028
TIME...MOT...LOC 2019Z 225DEG 14KT 2697 8030
$$
KELLY2 follow-up statements
000
WWUS52 KMLB 062040
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EST THU MAR 6 2008
FLC085-062115-
/O.CON.KMLB.SV.W.0009.000000T0000Z-080306T2115Z/
MARTIN FL-
339 PM EST THU MAR 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR NORTHEASTERN MARTIN COUNTY...
AT 337 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PALM CITY...MOVING NORTH AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
SALERNO...STUART...JENSEN BEACH.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 2719 8016 2708 8012 2701 8019 2705 8038
2720 8033 2721 8026 2724 8030 2725 8028
TIME...MOT...LOC 2039Z 198DEG 22KT 2711 8027
$$
KELLY000
WWUS52 KMLB 062115
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
413 PM EST THU MAR 6 2008
FLC085-062123-
/O.EXP.KMLB.SV.W.0009.000000T0000Z-080306T2115Z/
MARTIN FL-
413 PM EST THU MAR 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARTIN COUNTY
EXPIRES AT 415 PM EST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2719 8016 2708 8012 2701 8019 2705 8038
2720 8033 2721 8026 2724 8030 2725 8028
TIME...MOT...LOC 2113Z 198DEG 22KT 2731 8020
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 2:20 PM EST, 59 minutes earlier.
Area forecast discussion, Mar 6, 2:20 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EST THU MAR 6 2008
.DISCUSSION...
...INCREASED SHOWER/STORMS CHANCES TONIGHT INTO EARLY SATURDAY...
...BREEZY/WINDY CONDITIONS DURING DAY ON FRIDAY...
...ROUGH MARINE CONDITIONS EARLY FRI INTO THE WEEKEND...
CURRENT/TONIGHT...FRONTAL BOUNDARY SITUATED OVER THE LAKE OKEECHOBEE
REGION IS BEGINNING TO LIFT BACK NORTHWARD AS A WARM FRONT THIS
AFTERNOON AND WILL CONTINUE TO DO SO THROUGH THE EVENING. AS IT DOES
WINDS WILL BECOME EAST-SOUTHEAST THIS EVENING AND SOUTHEAST BY
DAYBREAK ACROSS THE AREA. A NOTICEABLE DIFFERENCE IN DEWPOINT
TEMPERATURES WILL BE FELT AS THEY INCREASE INTO THE MIDDLE/UPPER 60S
AREAWIDE BY EARLY FRI MORNING. INCREASED CHANCES IN SHOWERS AND
THUNDERSTORMS WILL BEGIN FROM NORTH TO SOUTH LATE THIS AFTERNOON
INTO THIS EVENING. AS THE FRONT ADVANCES NORTHWARD OVERNIGHT PCPN
CHANCES WILL DECREASE FROM SOUTH TO NORTH AS GREATEST LOW-LEVEL
CONVERGENCE AND ASCENT WILL BE FOUND IN PROXIMITY OF THIS BOUNDARY.
ANOTHER THING TO MONITOR WILL BE THE DISTURBANCE ACROSS THE
EAST-CENTRAL GOMEX WITH ASSOCIATED SHRA/TSRA. THIS FEATURE WILL RIDE
ALONG THE AFOREMENTIONED BOUNDARY ACROSS THE PENINSULA TONIGHT
ENHANCING CONVECTION. LOCAL HELICITY PROFILES...ESPECIALLY OVER OUR
NORTHERN CWA WILL BECOME ENHANCED LATER THIS EVENING AND
OVERNIGHT...SO FUTURE SHIFTS MAY HAVE TO MONITOR FOR THE POTENTIAL
FOR ANY ROTATION IN SHOWERS/STORMS. LOWS RELATIVELY MILD WITH LOWER
60S NORTH AND UPPER 60S SOUTH.
FRIDAY...CENTRAL FLORIDA WILL BE IN THE WARM SECTOR DURING THE DAY
AND THE PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY AND EXPECT THAT
AT LEAST A LAKE WIND ADVISORY WILL BE NEEDED AREAWIDE AS SOUTH WINDS
WILL BECOME SUSTAINED ANYWHERE FROM 15-25 MPH WITH OCCASIONAL WIND
GUSTS TO 35 MPH. EXPECT SURFACE LOW PRESSURE TO BE NEAR THE WESTERN
FLORIDA PANHANDLE EARLY IN THE PERIOD WITH A COLD FRONT TRAILING
INTO THE SOUTH-CENTRAL GOMEX. THE LOW WILL MOVE NORTHEASTWARD INTO
GEORGIA DURING THE DAY AS THE COLD FRONT APPROACHES WEST CENTRAL
FLORIDA. THE GREATEST THREAT FOR SHOWERS/STORMS DURING THE DAY WILL
BE ACROSS THE NORTH (50%) TAPERING TO SLIGHT CHANCE (20%) ACROSS
OUR SOUTHERN ZONES. SOME STORMS IN THE AFTERNOON MAY BE ON THE
STRONG SIDE WITH DAMAGING STRAIGHT LINE WINDS AND SMALL HAIL THE
MAIN THREATS. A VERY WARM DAY ON TAP AS TEMPERATURES SOAR INTO THE
LOWER 80S NORTH TO MIDDLE/PERHAPS UPPER 80S ACROSS THE SOUTH.
FRI NIGHT...THERE HAS NOT BEEN A LOT OF CHANGE IN THE MODEL TIMING
OF A PROJECTED SQUALL LINE RACING EAST ACROSS THE PENINSULA. THE
POTENTIAL FOR SEVERE WEATHER EXISTS AS THE GFS SHOWS 850-925 MB
WINDS OF AT LEAST 40 KNOTS IN THE NORTH...SUFFICIENTLY VEERED TO
PRODUCE 0-1 KM HELICITY VALUES OF APPROXIMATELY 250-300 J/KG. MY
GUT FEELING IS THE SAME AS YESTERDAY AS THE WIND FIELDS AND
MOISTURE/INSTABILITY WILL BE GREATER THAN OUR PREVIOUS WANNABE
SQUALL LINE ON TUE. WITH THE LOW FORMING MUCH FARTHER SOUTH...LOW
LEVEL WINDS WILL STAY BACKED TO THE SOUTH AND MAINTAIN LOW LEVEL
CONVERGENCE AHEAD OF THE FRONT. ADDITIONALLY...THE ECMWF SHOWS A
CLASSIC LOOKING UPPER LEVEL DIFFLUENT FLOW PATTERN. THEREFORE THE
LINE SHOULD HOLD TOGETHER MUCH BETTER. I HAVE RAISED POPS TO
LIKELY ACROSS MOST OF THE AREA.
PEOPLE ACROSS EAST CENTRAL FLORIDA SHOULD KEEP INFORMED ABOUT THE
EVOLUTION OF THIS DEVELOPING WEATHER SYSTEM.
SAT...REMNANTS OF PRE FRONTAL CONVECTION MAY BE LINGERING IN THE
FAR SOUTHEAST EARLY THEN SKIES SHOULD CLEAR DURING THE MORNING. IT
LOOKS LIKE A WINDY DAY WITH COLD ADVECTION PROVIDING GOOD MIXING.
WOULD NOT BE SURPRISED TO SEE WEST WINDS GUSTING TO 30-35 MPH. MAX
TEMPS WILL BE WELL BELOW NORMAL WITH MID 60S NORTH AND LOWER 70S
IN THE FAR SOUTH.
SAT NIGHT...COLD HIGH PRESSURE OVER THE SOUTHEAST STATES IS
PROGGED TO RIDGE INTO THE AREA. THIS WILL PROVIDE A WIND
TRAJECTORY DOWN THE PENINSULA SO MIN TEMPS ACROSS SOUTHERN AREAS
SHOULD NOT BE GREATLY DIFFERENT THAN THE NORTH. BOUNDARY LAYER
FLOW SHOULD STAY OVER 10 KNOTS SO MIN TEMPS IN THE UPPER 30S/LOWER
40S ARE EXPECTED AND THINK THAT ONLY EXTREMELY WIND PROTECTED
AREAS IN THE NORTH WILL HAVE A CHANCE FOR PATCHY FROST.
SUN-THU...IT WILL STAY QUITE COOL SUNDAY...AND DRY...AS HIGH
PRESSURE OVER THE SOUTHEAST MAINTAINS A NORTHERLY FLOW. WINDS ARE
PROGGED TO GRADUALLY VEER TO THE NORTHEAST MONDAY AND EAST ON
TUESDAY WHICH WILL ALLOW FOR A STEADY MODERATION OF THE COOL AIRMASS
TOWARDS SEASONAL NORMALS. THE HIGH IS PROGGED TO SLIDE OFFSHORE
WED WITH A RETURN SOUTHEAST FLOW AND THE LATEST GFS INDICATES SOME
LIGHT QPF BUT WILL NOT ALTER THE CURRENT DRY FORECAST. THE MODEL
ALSO IS FASTER WITH NEXT FRONTAL SYSTEM AND IF TREND CONTINUES
SOME POPS WILL HAVE TO BE INTRODUCED ON THU.
&&
.AVIATION...AREAS OF IFR/MVFR CIGS/VSBYS FROM DUE TO PRECIP
INCREASING FROM SOUTH TO NORTH LATE THIS AFTERNOON AND TONIGHT. LLWS
150/30KTS AT LCL TAF SITES 08Z-12Z. BREEZY/WINDY CONDITIONS
EXPECTED ON FRI IN ADVANCE OF AN APPROACHING STRONG WEATHER SYSTEM.
&&
.MARINE...LIGHT WINDS WILL BECOME SOUTHEASTERLY AND INCREASE THIS
EVENING...GRADUALLY UP TO 15-20 KTS OFFSHORE BY AROUND DAYBREAK FRI
MORNING AS THE PRESSURE GRADIENT TIGHTENS. A WARM FRONTAL BOUNDARY
WILL BEGIN TO MOVE FROM THE SOUTHERN PENINSULA NORTHWARD THIS
AFTERNOON/EVENING WITH INCREASED SHOWER AND LIGHTNING STORM CHANCES.
A FEW STORMS COULD BE ON THE STRONG SIDE WITH GUSTY WINDS. A SMALL
CRAFT ADVISORY HAS BEEN INITIATED FOR THE OFFSHORE WATERS BEGINNING
12Z FRI MORNING AND A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED
BEGINNING AT THE SAME TIME FOR NEARSHORE WATERS.
THE PERIOD OF HAZARDOUS BOATING CONDITIONS WILL PERSIST THROUGH
SAT AND EVEN LINGER OFFSHORE IN THE GULF STREAM ON SUN. THE WINDS
AND SEAS WILL START TO DECREASE EARLY NEXT WEEK.
&&
.FIRE WEATHER...SAT...WILL HAVE TO WATCH FOR LOW RH VALUES
OCCURRING IN THE NORTH AS DRY AIR SWEEPS RAPIDLY IN BEHIND COLD
FRONT. IT WILL BE A VERY WINDY DAY SO THERE IS A CHANCE THAT LOW
RH COULD OCCUR BRIEFLY WITH WINDS GUSTING OVER 20 MPH. WITH
UNCERTAINTY IN TIMING...WILL NOT ISSUE A WATCH YET.
SUN...GUIDANCE IS ALSO SHOWING RH BELOW 30 PERCENT ACROSS THE
INTERIOR NORTH BUT WINDS WILL SUBSIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 61 82 59 66 / 70 50 70 20
MCO 62 84 60 67 / 70 50 60 20
MLB 67 86 63 69 / 60 40 60 20
VRB 66 85 65 70 / 60 20 50 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS FROM 7 AM FRIDAY TO 10 PM EST
SATURDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN
INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 7 AM EST FRIDAY TO 10 AM EDT SUNDAY
FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...SEDLOCK
LONG TERM....LASCODYHazardous weather outlook, Mar 6, 4:53 AM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 453 AM EST THU MAR 6 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 453 AM EST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ALONG WITH SHOWERS...A FEW STORMS WIL BE POSSIBLE TODAY AND TONIGHT... ESPECIALLY NEAR THE FRONTAL BOUNDARY WHICH IS FORECAST TO LIFT NORTHWARD FROM SOUTH FLORIDA LATER TODAY INTO TONIGHT. STORMS MAY PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS AS THEY PASS. MOVE INDOORS AT THE FIRST SIGN OF A STORM. ...WATERSPOUT IMPACT... WEAK WINDS WITH SOME ENHANCED TURNING NEAR THE FRONTAL BOUNDARY MAY BE SUFFICIENT TO PRODUCE AN ISOLATED WATERSPOUT. THE CONCERN WILL BE GREATEST OVER SOUTHERN SECTIONS EARLY TODAY...THEN LIFTING NORTH WITH THE BOUNDARY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL PERSIST DAYTIME FRIDAY...WITH THE POTENTIAL FOR A SQUALL LINE TO MOVE ACROSS THE PENINSULA FRIDAY NIGHT AHEAD OF A STRONG COLD FRONT THAT WILL SWEEP THROUGH ON SATURDAY. INCREASING WINDS ASSOCIATED WITH THE FRONT WILL ALSO RESULT IN DETERIORATING BOATING CONDITIONS FRIDAY INTO SATURDAY. DRIER CONDITIONS BEHIND THE FRONT WILL BRING AN INCREASED FIRE CONCERN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
In the hours before
Special weather statement, Mar 6, 2:52 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 252 PM EST THU MAR 6 2008 FLZ064-062045- MARTIN- 252 PM EST THU MAR 6 2008 ...STRONG THUNDERSTORMS MOVING INTO SOUTHEASTERN MARTIN COUNTY... AT 250 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 12 MILES SOUTHWEST OF JOHNATHAN DICKINSON STATE PARK... MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HOBE SOUND BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:44 PM EST | Special Marine Warning | MLB | 91 min | |
| Mar 6, 5:10 PM EST | Special Marine Warning | MLB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.